Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Parametrized Borsuk-Ulam theorems for multivalued maps

Authors: Marek Izydorek and Jan Jaworowski
Journal: Proc. Amer. Math. Soc. 116 (1992), 273-278
MSC: Primary 55M20; Secondary 54C60, 55R25
MathSciNet review: 1112493
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By combining parametrized Borsuk-Ulam theorems proved by Dold with methods using the Vietoris mapping theorem we show that Dold's results can be extended to multivalued maps. Such methods were invented by Eilenberg and Montgomery who applied them to multivalued fixed-point theorems, and they were used by Jaworowski to prove a multivalued version of the Borsuk-Ulam theorem. Subsequently they were extended and refined in various ways by Górniewicz and others. We also indicate how our results can be proved in the relative case, for pairs of spaces rather than for single spaces only. This allows us to obtain positive results for bundles over manifolds with boundary; for instance, over a closed interval.

References [Enhancements On Off] (What's this?)

  • [D] A. Dold, Parametrized Borsuk-Ulam theorems, Comment. Math. Helv. 63 (1988), 275-285. MR 948782 (89h:55001)
  • [EM] S. Eilenberg and D. Montgomery, Fixed point theorems for multi-valued transformation, Amer. J. Math. 58 (1946), 214-222. MR 0016676 (8:51a)
  • [FH] E. R. Fadell and S. Y. Husseini, Cohomological index theory with applications to critical point theory and Borsuk-Ulam theorems, Sém. Math. Sup., vol. 108, Université de Montréal, Montréal, 1989, pp. 10-54.
  • [G] L. Górniewicz, Homological methods in fixed point theory for multivalued maps, Dissertationes Math. 129 (1976), 1-71.
  • [I] M. Izydorek, Remarks on Borsuk-Ulam Theorem for multi-valued maps, Bull. Acad. Sci. Pol. Math. 35 (1987), 501-504. MR 939013 (89d:55008)
  • [Jl] J. Jaworowski, Theorem on antipodes for multi-valued mappings and a fixed point theorem, Bull. Acad. Sci. Pol. Math. 4 (1956), 187-192. MR 0079270 (18:60d)
  • [J2] -, A continuous version of the Borsuk-Ulam Theorem, Proc. Amer. Math. Soc. 82 (1981), 112-114. MR 603612 (82h:55017)
  • [J3] -, Fibre preserving maps of sphere bundles into vector space bundles, Proceedings of the Fixed Point Theory Conference, Sherbrooke, Québec 1980, Lecture Notes in Math., vol. 886, Springer-Verlag, Heidelberg, 1981, pp. 154-162. MR 643004 (83a:55002)
  • [N] M. Nakaoka, Equivariant point theorems for fibre-preserving maps, Osaka J. Math. 21 (1984), 809-815. MR 765357 (87a:55001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55M20, 54C60, 55R25

Retrieve articles in all journals with MSC: 55M20, 54C60, 55R25

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society